MAUDE Adverse Event Report: NEO MEDICAL SA NEO PEDICLE SCREW SYSTEM - PEDICLE SCREW KIT 2X(Ø8.0 X 50MM); THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NEO MEDICAL SA NEO PEDICLE SCREW SYSTEM - PEDICLE SCREW KIT 2X(Ø8.0 X 50MM); THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number PEDICLE SCREW KIT 2X(Ø8.0 X 50
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: revision surgery performed on (b)(6) 2024 after 10 months from initial surgery due to pain and disconnected of the screw head from the screw shaft on the level l5 on both sides.A second surgery took place after the revision surgery to implant an interbody fusion cage on l4 v initial surgery performed on (b)(6) 2023 with monoaxial screws sc-80-50-pe (on level l4 sc-80-55-pe (2021046031) and rd-00-90-pb (2020035136)).Complaint investigation: the x-ray after the first surgery in (b)(6) 2023 looks fine (no screw breakage or disconnection).The patient was supposed to get a follow-up visit scheduled at 6 weeks for x-ray control but he did not show up.At that time the surgeon also planned a second surgery to add the anterior support surgery (adding a cage).Only after 10 months the patient came to the hospital with pain and the problem leading to a the first revision surgery.No fusion could be seen at the 10 month x-ray.In case a cage is not placed a fusion will not occur.As stated in ifu for neo pedicle screw system: "the neo pedicle screw system¿ is intended to help provide immobilization, correction and stabilization of spinal segments as an adjunct to fusion of the thoracic, lumbar, and/or sacral spine." as also stated in a warning in the ifu: "the implants are not prostheses.In the absence of fusion, the instrumentation and/or one or more of its components can be expected to pull out, bend, or fracture as a result of exposure to every day mechanical stresses." from what we have understood is that the patient is a construction worker in germany, 180 cm tall,110 kg weight, and it is likely he has gone back to work earlier, thus not adhering to what is stated in ifu on post-operative care: "detailed instructions on the use and limitations of the device should be given to the patient.If partial weight-bearing is recommended or required prior to firm bony union, the patient must be warned that bending, loosening and/or breakage of the device(s) are complications which may occur as a result of excessive or early weight-bearing or muscular activity.The risk of bending, loosening, or breakage of a temporary internal fixation device during postoperative rehabilitation may be increased if the patient is active, or if the patient is debilitated or demented.The patient should be warned to avoid falls or sudden jolts in spinal position.To allow the maximum chances for a successful surgical result, the patient or devices should not be exposed to mechanical vibrations or shock that may loosen the device construct.The patient should be warned of this possibility and instructed to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation." neo medical also looked at the batch production records for the affected lot, the report concluded: "the tracing of the batch, the inspection of the assembly curve, the evaluation of the test characteristics and the review of the non-conformities did not identify any anomalies attributable to the defect pattern." by checking the returned explanted screws the taper connection is intact and free of corrosion or damage (see additional comments below) our conclusion is that the implant failure was caused by the lack of fusion due the lack of implantation of a interbody fusion cage, which is a result of poor patient compliance as not showing up for the follow-up visit.

Brand Name
NEO PEDICLE SCREW SYSTEM - PEDICLE SCREW KIT 2X(Ø8.0 X 50MM)
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NEO MEDICAL SA
route de lausanne 157a
villette (lavaux) vaud, 1096
SZ  1096
Manufacturer Contact
jonas larrson
route de lausanne 157a,
villette, 1096
SZ   1096
MDR Report Key19949667
Report Number3013546462-2024-00001
Device Sequence Number8810265
Product Code NKB
UDI-Device Identifier07640177820693
UDI-Public07640177820693
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPEDICLE SCREW KIT 2X(Ø8.0 X 50
Device Catalogue NumberSC-80-50-PE
Device Lot Number2023059778
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RD-00-90-PB; SC-80-50-PE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight110 KG